Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 2, 2007, 7:13 PM EDT for Grafton County, New Hampshire. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2007, 7:13 PM EDT (23:13 UTC)
- Expired
- Jun 2, 2007, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Grafton County, NH
The radar
The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 022313 SVRGYX NHC009-030015- /O.NEW.KGYX.SV.W.0013.070602T2313Z-070603T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 713 PM EDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE... * UNTIL 815 PM EDT * AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PIERMONT...OR ABOUT 14 MILES SOUTHWEST OF WOODSVILLE...AND MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIERMONT. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE. LAT...LON 4396 7160 4373 7177 4389 7212 4407 7205 $$ HAYES
2 follow-up statements
000 WWUS51 KGYX 022329 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 729 PM EDT SAT JUN 2 2007 NHC009-030015- /O.CON.KGYX.SV.W.0013.000000T0000Z-070603T0015Z/ GRAFTON NH- 729 PM EDT SAT JUN 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CENTRAL GRAFTON COUNTY... AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 11 MILES SOUTHWEST OF LINCOLN...MOVING EAST AT 20 MPH. SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELLSWORTH...WOODSTOCK AND THORNTON. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE. LAT...LON 4396 7160 4373 7177 4389 7212 4407 7205 $$ HAYES
000 WWUS51 KGYX 030014 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 814 PM EDT SAT JUN 2 2007 NHC009-030024- /O.EXP.KGYX.SV.W.0013.000000T0000Z-070603T0015Z/ GRAFTON NH- 814 PM EDT SAT JUN 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAFTON COUNTY EXPIRES AT 815 PM EDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED AND IS MOVING OUT OF THE COUNTY. LAT...LON 4396 7160 4373 7177 4389 7212 4407 7205 $$ HAYES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:53 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 2, 2:53 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 253 PM EDT SAT JUN 2 2007 .SYNOPSIS... RIPPLES OF LOW PRESSURE WILL CONTINUE TO RIDE QUASI- STATIONARY BOUNDARY THROUGH LATE WEEKEND. LAST OF RIPPLES LOOKS TO LINK UP WITH REMNANTS OF TROPICAL STORM ACTIVITY TO PROVIDE A DECENT DOUSING LATER SUNDAY NIGHT INTO MONDAY NIGHT. COLD FRONT WILL CROSS FORECAST AREA LATER TUESDAY FOLLOWED BY A DRYING HIGH PRESSURE WEDNESDAY NIGHT INTO THURSDAY. NEXT WARM FRONT APPROACHES THURSDAY NIGHT. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... STRONG THUNDERSTORMS HAVE DEVELOPED OVER WESTERN MAINE AND SOUTHERN NEW HAMPSHIRE ON THE SOUTH SIDE OF A WEAK BOUNDARY. SEVERE THUNDERSTORM WATCH #331 IS IN EFFECT FOR PORTIONS OF THE CWA THROUGH 00Z. CONTINUED AFTERNOON HEATING WILL HELP TO DESTABILIZE THE ATMOSPHERE FURTHER. EXPECT STORMS TO FIRE UP OVER SOUTHERN NH WHERE THE ATMOSPHERE HAS NOT BEEN WORKED OVER YET. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SUNDAY/... SURFACE BOUNDARY CONTINUES TO SLIDE SOUTH OVERNIGHT...COMING TO REST JUST SOUTH OF THE CWA TOMORROW MORNING. NORTH OF THE BOUNDARY...EXPECT TEMPERATURES TO BE NEARLY 15 DEGREES COOLER THAN TODAY WITH SHOWERS POSSIBLE THROUGH THE DAY. SHOWERS WILL CONTINUE OVER THE REGION THROUGH TOMORROW AFTERNOON. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... SHOWERS SUNDAY WILL BECOME MORE OF A TROPICALLY INDUCED HEAVY RAIN SUNDAY NIGHT INTO MONDAY. LATEST MODEL SOLUTIONS INDICATING 12 TO 24 HOUR PRECIPITATION AMOUNTS ON THE ORDER OF 1.5 TO 2 INCHES. FFG GUIDANCE CALLING FOR AMOUNTS ON THE ORDER OF 3 TO 5 INCHES TO CAUSE SIGNIFICANT FLOODING PROBLEMS...SO NOT ANTICIPATING PROBLEMS AT THIS TIME. COLD FRONT FINALLY CLEARS REGION LATER TUESDAY WITH HIGH PRESSURE APPROACHING THE AREA WED INTO THU BEFORE NEXT WARM FRONT APPROACHES AND HEATS THINGS UP FOR THE END OF THE WEEKEND. GENERALLY FOLLOWED GUIDANCE FOR POPS/TEMPS. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR AND MVFR CONDITIONS WILL DROP TO IFR/LIFR BY MORNING AS A WEAK BOUNDARY MOVES THROUGH THE REGION BRINGING LOW CEILINGS AND REDUCED VISIBILITY. REMNANTS OF TROPICAL STORM BARRY WILL AFFECT THE REGION THROUGH TUESDAY...BRINGING LOW CEILINGS AND MORE RAIN. LONG TERM...IFR SUNDAY NIGHT INTO TUESDAY...THEN SLOWLY INCREASING TO VFR WEDNESDAY INTO THURSDAY. && .MARINE... SHORT TERM...STRONG THUNDERSTORMS WILL AFFECT THE SOUTHERN WATERS THIS EVENING. A WEAK BOUNDARY WILL MOVE THROUGH TONIGHT. SEAS WILL INCREASE DURING THE DAY TOMORROW AND A SMALL CRAFT ADVISORY MAY BE NEEDED TOMORROW AFTERNOON. LONG TERM...MONDAY NIGHT INTO TUESDAY...WINDS/SEAS WILL INCREASE WITH AT LEAST SCA...POSSIBLY MINIMAL GLW INTO TUESDAY...WITH SEAS SLOWLY SUBSIDING TUESDAY INTO WED. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 2, 2:06 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 206 PM EDT SAT JUN 2 2007 ANZ150-MEZ007>009-013-014-020>022-025>028-NHZ001-002-031815- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- 206 PM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...NORTHERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED. MEZ012-018-019-023-024-NHZ003>010-013-014-031815- SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK- COASTAL CUMBERLAND-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 206 PM EDT SAT JUN 2 2007 ...SEVERE THUNDERSTORM WATCH 331 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 2, 6:13 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 613 PM EDT SAT JUN 2 2007 NHZ003-005-022315- NORTHERN GRAFTON-SOUTHERN GRAFTON- 613 PM EDT SAT JUN 2 2007 ...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 715 PM EDT... AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES WEST OF BATH...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PIERMONT...BATH...LISBON...LANDAFF CENTER...BENTON...WARREN... EASTON...WOODSTOCK AND THORNTON THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HAYES
Local storm report, Jun 2, 6:34 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
634 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL KINGSTON 42.94N 71.05W
06/02/2007 E1.00 INCH ROCKINGHAM NH PUBLIC
&&
MCLocal storm report, Jun 2, 6:38 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
638 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG CANDIA 43.08N 71.28W
06/02/2007 ROCKINGHAM NH AMATEUR RADIO
TREES DOWN ACROSS THE ROAD.
&&
HAYESLocal storm report, Jun 2, 6:43 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
643 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL DERRY 42.88N 71.33W
06/02/2007 E1.00 INCH ROCKINGHAM NH PUBLIC
&&
MCSpecial weather statement, Jun 2, 6:54 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 654 PM EDT SAT JUN 2 2007 MEZ007-012-022345- NORTHERN OXFORD-SOUTHERN OXFORD- 654 PM EDT SAT JUN 2 2007 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 745 PM EDT... AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 3 MILES EAST OF BERLIN...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT GILEAD... NEWRY...HANOVER...BETHEL...MILTON...LOCKE MILLS...BRYANT POND... GREENWOOD...WEST PARIS AND SUMNER THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HAYES
Special weather statement, Jun 2, 7:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 704 PM EDT SAT JUN 2 2007 NHZ003-005-030000- NORTHERN GRAFTON-SOUTHERN GRAFTON- 704 PM EDT SAT JUN 2 2007 ...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 800 PM EDT... AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES WEST OF PIERMONT...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HAVERHILL...PIERMONT...WARREN... WENTWORTH...RUMNEY... HEBRON...GROTON...ELLSWORTH AND DORCHESTER THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:55 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 65 min |
| Jun 2, 5:53 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 67 min |
| Jun 2, 6:12 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 48 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.